Texas, 2006

Wildfire in Texas, June 4 to 5, 2006

June 4 to 5, 2006 · NWS AMA · 1 event in 1 county or zone

A wildfire seventeen miles southeast of Canyon was caused by lightning and burned three hundred acres. No structural damage and no injuries were reported.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A wildfire seventeen miles southeast of Canyon was caused by lightning and burned three hundred acres. No structural damage and no injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 4, 2:49 PM CST, 4 hours 41 minutes earlier.

Area forecast discussion, Jun 4, 2:49 PM CST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
349 PM CDT SUN JUN 4 2006

.DISCUSSION...
AFTER WATCHING STORMS CONTINUALLY DEVELOP UNDER THE UPPER
HIGH...DECIDED MODELS ARE DOING A POOR JOB HANDLING THE ATMOSPHERIC
MOISTURE SO DECIDED TO CONTINUE OR EVEN INCREASE POPS THROUGH THE
NEXT 3 DAYS. STORMS ONCE AGAIN FORMING OVER THE ROCKIES IN EASTERN NM
ALBEIT WEAKER AND LESS WIDESPREAD THAN YESTERDAY. INSTABILITY IS
CERTAINLY THERE AND WITH TEMPS REACHING THE UPPER 90S AND CU
DEVELOPING...APPEARS ATMOSPHERE HAS EASILY MIXED INTO THE MOIST LAYER
TODAY. THIS MORNINGS SOUNDING SHOWED A FAVORABLE WIND PROFILE EVEN
THOUGH AFTERNOON WINDS ARE NOW VEERING TO A SLIGHTLY MORE WESTERLY
DIRECTION. SO THINKING ISOLATED STORMS WILL CONTINUE THROUGH THE
EVENING MAINLY IN THE WEST AND NORTHWEST. THERE IS ALSO A CONVERGENCE
BOUNDARY IN THE EASTERN CWA WHERE ISOLATED CELLS MAY TRY TO POP UP AS
WELL. AS FOR TOMORROW...MODELS STILL RUNNING VERY WARM WITH
TEMPERATURES WITH NUMEROUS AREAS REACH TRIPLE DIGITS. 850 TEMPS
INCREASE TO 33C OR SO WITH AN EQUALLY IMPRESSIVE 1000-500MB THICKNESS
BULLSEYE GENERALLY OVER THE PANHANDLES. BASED ON TODAYS HIGHS SO
FAR...MAY EVEN NEED TO GO MORE WIDESPREAD WITH LOW 100S RATHER BUT
KEPT TEMPS CLOSER TO GUIDANCE FOR NOW. UPPER RIDGE WILL SHIFT SLIGHTLY
MORE EAST NEAR CENTRAL NEW MEXICO PROVIDING WEAKER N TO NW FLOW
ALOFT. MODELS INDICATE A SHORT WAVE WILL MOVE ACROSS THE NORTHERN CWA
AND WITH CONTINUED UNSTABLE AIR PROJECTED IN THE FORECAST
SOUNDINGS...DECIDED TO UP TO CHANCE POPS ACROSS THE NORTH WITH SLIGHT
CHANCE HEADING SOUTH. ALSO...THE HIGH TEMPS ALLOW RH VALUES TO DROP
INTO THE 13-18 PERCENT RANGE. WINDS DO NOT APPEAR TO BE STRONG ENOUGH
TO WARRANT A RED FLAG...BUT A FIRE DANGER STATEMENT MAY BE NECESSARY.

BY TUESDAY...A COLD FRONT SWEEPS ACROSS THE PANHANDLES WHILE THE
UPPER HIGH NEARS THE WESTERN PANHANDLES. COOLED OFF TEMPS A FEW
DEGREES BASED ON THICKNESS FALLS AND EASTERLY SFC WINDS...BUT KEPT
SLIGHT CHANCE POPS ACROSS THE WESTERN CWA THINKING STORMS FORMING
OVER THE ROCKIES SHOULD ONLY REACH THAT AREA AS NORTHERLY WINDS ALOFT
WILL PREVAIL. 594 UPPER HIGH BUILDS BACK ON WEDNESDAY AND THE WARMING
TREND RESUMES. EASTERLY FLOW BEHIND THE FRONT ON WEDNESDAY SHOULD
KEEP TEMPS IN THE 90S...BUT UPSLOPE FLOW AND THE ABILITY TO MIX OUT
THE CAP SHOULD ONCE AGAIN ALLOW STORMS TO FORM. SO LEFT SLIGHT CHANCE
POPS IN FOR MAINLY THE WEST AND NORTHWEST. UPPER HIGH THEN SITS
DIRECTLY OVER THE PANHANDLES THROUGH THURSDAY AND FRIDAY SO NOT AS
CONFIDENT ON PRECIP CHANCES AS STORMS MAY HAVE A MORE DIFFICULT TIME
REACH THE PANHANDLES EVEN IF THEY DO FORM ALONG THE ROCKIES. SO
PRECIP WOULD HAVE TO BE GENERATED BY DAYTIME HEATING AND INSTABILITY.
PROBLEM IS THAT FORECAST SOUNDINGS SHOW INSTABILITY TO BE LIMITED SO
DECIDED TO LEAVE THE 10 POPS IN FOR NOW. GFS SHOWS THE HIGH FINALLY
DEGRADING BY SUNDAY POSSIBLY ALLOWING A SHORT WAVE TO MOVE ACROSS THE
PANHANDLES WITHIN THE WESTERLY OR ZONAL FLOW ALOFT. MAY NEED TO THINK
ABOUT POPS AS SUNDAY ENTERS THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                66  98  66  92 /  10  10  10  10
BEAVER OK                  65  97  66  96 /  20  30  30  10
BOISE CITY OK              63  98  63  91 /  20  30  30  20
BORGER TX                  72  98  71  97 /  20  20  20  10
BOYS RANCH TX              66 101  66  96 /  20  10  10  20
CANYON TX                  65 100  65  93 /  10  10  10  10
CLARENDON TX               69 100  67  95 /  10  10  10  10
DALHART TX                 61  96  62  93 /  20  20  20  20
GUYMON OK                  65  98  65  94 /  20  30  30  10
HEREFORD TX                65 100  66  94 /  10  10  10  20
LIPSCOMB TX                66  96  66  96 /  20  30  30  10
PAMPA TX                   70  96  69  92 /  20  20  20  10
SHAMROCK TX                67  98  67  95 /  10  20  20  10
WELLINGTON TX              67 100  69  97 /  10  10  10  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

08/14
Hazardous weather outlook, Jun 4, 3:05 PM CST, 4 hours 25 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
405 PM CDT SUN JUN 4 2006

OKZ001>003-TXZ001>020-051100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
405 PM CDT SUN JUN 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

ISOLATED THUNDERSTORMS WILL OCCUR OVER THE OKLAHOMA AND TEXAS
PANHANDLES THIS AFTERNOON AND EVENING. STORMS SHOULD STAY BELOW
SEVERE STRENGTH.

.DAYS TWO THROUGH SEVEN...

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE OKLAHOMA AND
TEXAS PANHANDLES...MAINLY IN THE LATE AFTERNOON AND EVENING HOURS
MONDAY THROUGH FRIDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NUNEZ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Randall

When
June 4, 7:30 PM CST to June 5, 5:00 PM CST
Where
Randall forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.966, -101.897 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517174.